1. SALE EXTENDED!!! Thanksgiving Sale 10% Off LifeGivingStore.com Till Monday December 9th @ Midnight With Coupon Code: THANKS2019
    Click Here!
    Dismiss Notice

Niacinamide In The Treatment Of Osteoarthritis

Discussion in 'Scientific Studies' started by Giraffe, Nov 2, 2017.

  1. Giraffe

    Giraffe Member

    Joined:
    Jun 20, 2015
    Messages:
    2,466
    The effect of niacinamide on osteoarthritis: A pilot study

    In the 1940's and 50's William Kaufman treated several hundred patients with both osteo and rheumatoid arthritis with large doses of niacinamide. The researchers here are following Kaufman's approach. They conducted a three month study, using a randomized double-blind, placebo-controlled design.

    "Dosage was one tablet six times daily for 12 weeks (a total of 3000 mg/day)."

    "This study indicates that niacinamide may have a role in the treatment of osteoarthritis. Niacinamide improved the global impact of osteoarthritis, improved joint flexibility, reduced ESR, and allowed for reduction in anti-inflammatory medications when compared to placebo."

    "Side effects were mild and due almost exclusively to gastrointestinal (GI) disturbances such as eructations, nausea, or loose stools and were managed by having subjects take the medicine with food or extra fluids. Twelve subjects (40%) in the niacinamide group reported side effects compared to eight (27%) of those on placebo (X2 = 4.48; p = 0.034) (Table 3, Fig. 1). Eleven subjects on niacinamide and two on placebo experienced nausea or heartburn. Kaufman reported that between one and three months was the minimum amount of time needed to see improvement in joint function while on niacinamide which then reached its maximum effect in one to three years. If niacinamide works by improving cartilage repair mechanisms, as discussed below, this study was not long enough to detect evidence for this."

    ------

    For more information on Kaufman's work please check aguilaroja's post here.
     
  2. burtlancast

    burtlancast Member

    Joined:
    Jan 1, 2013
    Messages:
    2,365
    What i find baffling is half this forum reported terrible headaches after high dose niacinamide, while none of the Kauffman patients did.

    There's something very odd here.
     
  3. Simba1992

    Simba1992 Member

    Joined:
    Jul 10, 2017
    Messages:
    114
    Gender:
    Female
    I have been taking 4g of niacinamide a day now for nearly a month. In the beginning ( starting with 2,5g daily dose ) it had a strong sedative effect, no other symptoms. Felt a new relaxation in my body and joints. Uped the dose gradually at this point light constipation, no headaches, decreased sedative effect. Will be continuing the experiment, hoping for Kaufmans good results:):
     
  4. Peata

    Peata Member

    Joined:
    Jun 12, 2013
    Messages:
    3,400
    Gender:
    Female
    I used to get headaches when I took niacinamide, which were explained as lowered blood sugar. But I haven't had headaches from it in a long time. I started taking 3 g. day to see if it would help my knee and wrist -particularly right wrist which was popping and would get sore, especially with work. It seemed to fix it. Even when I lowered the dose over time and eventually was just taking 500 mg. day.

    I stopped niacinamide completely a couple weeks ago. I'd been taking it a long time. Only yesterday did I start noticing little clicks in my wrists, but nothing hurts so far.
     
  5. Simba1992

    Simba1992 Member

    Joined:
    Jul 10, 2017
    Messages:
    114
    Gender:
    Female
    Funny thing that I also noticed after sometime on niacindamine that my left eye that had been bothering me for a long time after getting scratches caused by dry eyes, was beginning to mend. Now almost ok!
     
  6. Sheila

    Sheila Member

    Joined:
    Nov 6, 2014
    Messages:
    365
    Gender:
    Female
    @burtlancast, dear Sir,
    Your bafflement intrigued me, as I have seen this also within my cohort. And, indeed the frank opposite, things that should really, really work, according to the trials, don't now. High dose thiamine is one example. But to the former, it is my current assessment that modern generations exist with more 'damage' than those in the 1940s/1950s and seemingly more is required to restore health; items that were benign, now cause effects; foods that were nourishing and restorative are now anti-nutrients/mal-digested/just plain toxic; no 'input' is untouched - air, water, home environment, work, relationships, attitudes, perceptions etc. I suspect it is largely a function of available energy, so hypoglycaemia in broad terms makes sense, yet there can be no resolution in simply more food either. In RP's time, supplements he has relied upon have also changed in form and function (usually consequently also in efficacy) and I think the modern members of this forum demonstrate some of that in that it's not all as plain sailing as it used to be (if it indeed was...). Gut dysbiosis, SIBO, latent infections, all seemingly play a much greater role than they did.
    Just some thoughts.
    Sheila
     
  7. burtlancast

    burtlancast Member

    Joined:
    Jan 1, 2013
    Messages:
    2,365
    Possible.

    But let's remember the fabrication of these supplements has been taken over by the very same pharma giants who have originally done everything to bury them.

    Why would they sink their own boat by offering quality products?

    Just mess with it, and the people will gradually lose confidence without anyone suspecting foul play.
     
  8. teds

    teds Member

    Joined:
    Jun 5, 2017
    Messages:
    208
    Gender:
    Female
    Location:
    Melbourne, Australia
    Just jumping back in on this post- any relevant updates on the joint health on the niacinamide? Thanks!
     
Loading...